MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4)-incomplete.The exp date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a gluteal tendon repair; it was observed that the healix advance anchor broke on insertion.It was reported that there was no delay in the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by dfa.Depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was discarded and not available for evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.A non-conformance search was performed for this part(222308), lot(l790157) combination and no non-conformance's were identified.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required, and no further action is warranted.However, should any new information be provided in future, this file will be re-opened, and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: ((b)(4).
 
Event or Problem Description
Additional information received on 10/15/2018 stated that the tip of the anchor broke, near the first thread.It was reported that everything was removed from the patient.The patient has a normal type of bone quality.The insertion was off axis.The doctor used the original bone hole to complete the procedure and didn't make an additional bone hole.The complaint device is not coming back.

Brand Name
5.5 HEALIX ADVANCE PEEK W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7964661
Report Number1221934-2018-54949
Device Sequence Number10834167
Product Code HWC
UDI-Device Identifier10886705021437
UDI-Public10886705021437
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number222308
Device Lot NumberL790157
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1